Journal of Geometry and Symmetry in Physics

Covering Maps and Ideal Embeddings of Compact Homogeneous Spaces

Bang-Yen Chen

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The notion of ideal embeddings was introduced by the author at the Third Pacific Rim Geometry Conference held at Seoul in 1996. Roughly speaking, an ideal embedding is an isometrical embedding which receives the least possible amount of tension from the surrounding space at each point. In this article, we study ideal embeddings of irreducible compact homogenous spaces in Euclidean spaces. Our main result states that if $\pi: M\to N$ is a covering map between two irreducible compact homogeneous spaces with $\lambda_1(M)\ne \lambda_1(N)$, then $N$ does not admit an ideal embedding in a Euclidean space, although $M$ could.

Article information

Source
J. Geom. Symmetry Phys., Volume 44 (2017), 12-20.

Dates
First available in Project Euclid: 6 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.jgsp/1499306419

Digital Object Identifier
doi:10.7546/jgsp-44-2017-13-20

Mathematical Reviews number (MathSciNet)
MR3700454

Zentralblatt MATH identifier
06810363

Citation

Chen, Bang-Yen. Covering Maps and Ideal Embeddings of Compact Homogeneous Spaces. J. Geom. Symmetry Phys. 44 (2017), 12--20. doi:10.7546/jgsp-44-2017-13-20. https://projecteuclid.org/euclid.jgsp/1499306419


Export citation